Alert archive / Washington / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 30, 1996, 7:30 PM PDT for Douglas County, Grant County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1996, 7:30 PM PDT (02:30 UTC)
- Expired
- Jul 30, 1996, 8:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Douglas County, WA, Grant County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 310232 SVRGEG WAC025-017-310315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 730 PM PDT TUE JUL 30 1996 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST WASHINGTON ...NORTHWESTERN GRANT COUNTY AND SOUTHEAST DOUGLAS COUNTY A SEVERE THUNDERSTORM WILL AFFECT SOUTHEAST DOUGLAS AND NORTHWEST GRANT COUNTY TILL 8:15 PM PDT. DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF COULEE CITY MOVING EAST AT 15 MPH. THIS STORM MAY BE ACCOMPANIED BY HEAVY RAIN...GUSTY WINDS...AND LARGE HAIL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:40 PM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 30, 1:40 PM PDT, 5 hours 50 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON...CORRECTED TEMPS 100 PM PDT TUE JUL 30 1996 SATL IMAGERY AND KOTX 88D INDC TRW IN THE SOUTHERN PART OF ID PANHANDLE AND TRW DEVP IN NORTH CTRL OR. DEWPTS IN CWA ARE CURRENTLY IN THE LOWER AND MID 60S W/TEMPS IN THE LOWER 80S. WIND PROFILE FROM KOTX 88D SHOWS WINDS ALOFT FROM THE SSW CLOSE TO 30 KTS. 12Z ETA MVG TROF IN NW OREGON THRU CWA THIS EVENING. RIDGE STARTS TO MOVE EASXT OF CWA AS TROF SWINGS IN FROM THE GULF OF ALASKA. THERMAL TROUGH STILL OVER CWA THRU THU MRNG. HGHTS REMAIN THE SAME THRU THU AS RIDGE AMPLIFIES AS IT MOVES EAST IN RESPONSE TO TROUGH IN GULF OF ALASKA. AFTER SCATTERED TRW THIS EVENING PARTLY SUNNY CONDITIONS. TEMPS REMAINING QUITE WARM THRU THURSDAY BEFORE A COOLING TREND BEGINS AT THE END OF THE WEEK. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA... GEG BB 058/087 057/086 055 3001 COE BB 055/085 054/084 052 3001
In the hours before
Special weather statement, Jul 30, 3:32 PM PDT, 3 hours 58 minutes before
IDZ008-WAZ010-310030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 326 PM PDT TUE JUL 30 1996 ...STRONG THUNDERSTORMS WILL BE AFFECTING SOUTHEAST WASHINGTON AND THE SOUTHERN PART OF THE IDAHO PANHANDLE... STRONG THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN...GUSTY WINDS...AND LARGE HAIL WILL BE AFFECTING SOUTHEAST WASHINGTON AND THE SOUTHERN PART OF THE IDAHO PANHANDLE BY 4:30 PM PDT. AN AREA OF STRONG THUNDERSTORMS WAS LOCATED IN NORTHEAST OREGON...EAST OF PENDLETON. THESE STORMS WRE MOVING TO THE EAST NORTHEAST AT ABOUT 25 MPH. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
Special weather statement, Jul 30, 4:56 PM PDT, 2 hours 34 minutes before
IDZ008-310045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 454 PM PDT TUE JUL 30 1996 ...STRONG THUNDERSTORMS WILL BE AFFECTING LEWIS COUNTY IN IDAHO... STRONG THUNDERSTORMS WILL BE AFFECTING LEWIS COUNTY BY 5:15 PM PDT. DOPPLAR RADAR AT 4:50 PM PDT HAS INDICATED STRONG THUNDERSTORMS IN NORTHEAST OREGON MOVING EAST NORTHEAST AT 30 MPH. HEAVY RAIN...WIND GUSTS TO 45 MPH...AND HAIL ARE POSSIBLE WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
Special weather statement, Jul 30, 7:23 PM PDT, 7 minutes before
WAZ006-310315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 721 PM PDT TUE JUL 30 1996 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN FERRY COUNTY... STRONG THUNDERSTORMS WILL BE MOVING INTO FERRY COUNTY BY 7:30 PM PDT. AT 7:15 PM PDT DOPPLER RADAR HAS DETECTED STRONG THUNDERSTORMS 5 MILES NORTHEAST OF COULEE DAM MOVING EAST AT 15 MPH. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAIN...GUSTY WINDS...AND HAIL. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:45 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 45 min |
| Jul 30, 8:30 PM PDT | Severe Thunderstorm Warning | OTX | Grant, Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.